Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Having nausea, lost weight, diarrhea and vomiting. On Cepeloxin for two surgeries. Side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have been deathly ill after trials of !,000 mg Cepeloxin for 2 surgeries. I lost 17 pounds constant naseau, became
inpacted, then diarhea. Cannot eat vomit. living on diet of drinking Kiefer with some fruit. I READ THIS IS A
SEREOUS side effect. HELF
Posted Wed, 10 Jul 2013 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

This is very common with the drug. The impact of patients health differs from patient to patient. If your general physical condition is really that altered, you might have to seek urgent medical care.

Excessive vomiting is a frequently encountered side effect with this drug. However, there are few things you should always consider when taking drugs, especially with your case with a history of type II diabetes and vascular lesions.

Getting advice fro a physician before taking drugs you are not used to, especially when seriously ill is very important.

For now, I strongly suggest you suspend this drug immediately and get advice from your emergency physician as you program an appointment with your family care doctor. If you are really experiencing uncontrolled vomiting, you will have to consult your doctor.

Anti emetics (drugs that control vomiting like Vogalene, Promethazine, Motilium etc) could be used to stabilize your condition now. In case of signs of dehydration already, appropriate fluid replacement therapy, after control of blood glucose levels and electrolyte panel (Calcium, Potassium , Magnesium, Sodium) have been controlled.

It s advisable to have a proper glucose level control. Uncontrolled diabetes could contribute to vomiting. Check your kidney function, which could be compromised in uncontrolled diabetes.

My suggestion is suspending the drug in case your physical outlook is seriously altered, and you cannot actually support it. take the anti emmetics (anti vomit) as you wait for a proper clinical evaluation with your usual physician.

Thanks and hope this helps, do not hesitate asking further questions if need be.

Best regards,

Bain LE, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor